Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 28, 2019, 3:18 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2019, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 28, 2019, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 149 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
784
WGCA52 TJSJ 282018
FFWSJU
VIC010-282315-
/O.NEW.TJSJ.FF.W.0018.190828T2018Z-190828T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
418 PM AST Wed Aug 28 2019
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint Croix in Virgin Islands...
* Until 715 PM AST
* At 414 PM AST, Doppler radar indicated heavy rains continuing
across the area. Up to three inches of rain have already fallen.
Additional rainfall amounts of 1 to 3 inches are expected during
the next several hours. This will result in flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
$$
GL1 follow-up statement
868
WGCA72 TJSJ 282307
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
707 PM AST Wed Aug 28 2019
VIC010-282316-
/O.EXP.TJSJ.FF.W.0018.000000T0000Z-190828T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Croix VI-
707 PM AST Wed Aug 28 2019
...THE FLASH FLOOD WARNING FOR SAINT CROIX WILL EXPIRE AT 715 PM
AST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. However, there is still some rain in the general area, any
additional warnings or advisories will be issued at a later time if
conditions warrant. Please continue to heed any road closures.
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
$$
JJAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:19 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 28, 2:19 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
319 PM AST Wed Aug 28 2019
.SYNOPSIS...Hurricane Dorian continues to cause problems across the
region, particularly for the USVI. More heavy rain and wind is
expected across eastern Puerto Rico and the islands to the east for
the next 10-18 hours, with the tail of the storm and its associated
lingering moisture impacting us into Friday. The first half the
weekend looks drier before we get clipped by a tropical wave for
Sunday. In summary, no major weather systems are expected after
Dorian for the next week, although another episode of dust will
begin on Saturday.
&&
.SHORT TERM...Today through Friday...
A Tropical Storm Warning and a Hurricane Watch are in effect for
Puerto Rico. There is a Hurricane Warning for the U.S. Virgin
Islands, Vieques and Culebra. Hurricane Dorian over the US Virgin
Islands has produced up to 5 inches of rain across the U.S.
Virgin Islands, and between 2 to 4 inches of rain over portions of
southwestern areas of Puerto Rico. The rain across southwestern
Puerto Rico was a result of sea breeze convergence and increased
low-level moisture. This activity is expected to continue through
the evening hours as hurricane Dorian rainbands continue to push
over the area. Weather conditions are expected to improve on
Thursday due to Hurricane Dorian moving to the northwest and away
from Puerto Rico and adjacent islands. The location of Hurricane
Dorian as of 2 PM AST was 18.3 N 65.0 W, moving NW at 13 mph, with
maximum sustained winds of 75 mph. For further information please
see the Hurricane Local Statement. The next update will be at 5
PM AST. See our Hurricane Local Statement for more details.
.LONG TERM...Saturday through Wednesday
Low-level moisture will abate on Saturday with the bulk of the
moisture moving northwest of Puerto Rico. However, moisture
embedded in the easterly trade winds will induce showers across
eastern Puerto Rico and adjacent islands during the early morning
hours. Then the moisture will move across the interior and western
areas of Puerto Rico later during the day; the combination of sea
breeze convergence and diurnal heating will cause showers and
isolated thunderstorms.
Sunday, a TUTT low is expected to move to the west near the island,
and increase upper-level instability across the region.
Additionally, a weak tropical wave is expected to move in tandem
with the TUTT low. As a result of increased instability induced by
the TUTT low, and increasing low-level moisture, showers are
expected during the early morning for the U.S. Virgin Islands and eastern
areas of Puerto Rico with their adjacent islands. This will be
followed by showers and isolated thunderstorm over the interior
and western areas of Puerto Rico. The same conditions will occur
on Monday due to lingering moisture pooling over the area. The
weak wave will exit the region on Monday evening, which will give
a slight reprieve in tropical moisture. However, another wave is
forecast to move through the southern Caribbean waters late
Tuesday night with limited affects for our forecast area.
Wednesday, a drier air mass is forecast to filter into the area and
limit shower and isolated thunderstorm development. Although, a
drier air mass will be in place showers and isolated thunderstorms
are forecast to develop in the interior and western areas of Puerto
Rico, as a result of diurnal heating and local effects.
&&
.AVIATION...Hurricane Dorian is strongly impacting TIST/TISX as
the center of Hurricane Dorian moves NW at 11 knots btwn Culebra
and Saint Thomas. Sct SHRA/TSRA are vcnty TNCM/TKPK and will
gradly diminish through the period. Areas of MVFR/IFR over ern and
swrn PR will cont at least thru 28/02Z in SHRA/TSRA. Winds ovr PR
around Dorian 15-25 kt with gusts to 40-45 kt--genly from the NW-
NE.
&&
.MARINE...Seas around Hurricane Dorian have reached at least 17
feet. Since Dorian is intensifying as it moves northwest seas may
be locally higher in the outer Atlantic waters. Seas are still
expected to diminish below 7 feet by Thursday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 90 78 89 / 80 70 40 40
STT 78 87 79 89 / 60 60 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Coastal Flood Warning until 6 AM AST Thursday for Central
Interior-Culebra-North Central-Northeast-Northwest-San Juan
and Vicinity-Southeast-Vieques.
Hurricane Watch for Central Interior-Eastern Interior-Mayaguez
and Vicinity-North Central-Northeast-Northwest-Ponce and
Vicinity-San Juan and Vicinity-Southeast-Southwest-Western
Interior.
Flash Flood Watch through Thursday afternoon for Central
Interior-Culebra-Eastern Interior-Mayaguez and Vicinity-
North Central-Northeast-Northwest-Ponce and Vicinity-San
Juan and Vicinity-Southeast-Southwest-Vieques-Western
Interior.
Tropical Storm Warning for Central Interior-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Western Interior.
High Surf Warning until 6 AM AST Thursday for Central Interior-
Culebra-North Central-Northeast-Northwest-San Juan and
Vicinity-Southeast-Vieques.
Hurricane Warning for Culebra-Vieques.
VI...Coastal Flood Warning until 6 AM AST Thursday for St Croix-
St.Thomas...St. John...and Adjacent Islands.
Flash Flood Watch through Thursday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
High Surf Warning until 6 AM AST Thursday for St Croix-
St.Thomas...St. John...and Adjacent Islands.
Hurricane Warning for St Croix-St.Thomas...St. John...and
Adjacent Islands.
AM...Coastal Flood Warning until 6 AM AST Thursday for Coastal Waters
of Southern Puerto Rico out 10 NM-Coastal Waters of
Southern USVI Vieques and Eastern Puerto Rico out 10 NM.
Hurricane Watch for Coastal Waters OF Southwestern Puerto Rico
out 10 NM-Coastal Waters of Southern Puerto Rico out 10 NM.
Flash Flood Watch through Thursday afternoon for Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
Tropical Storm Warning for Coastal Waters OF Northwestern Puerto
Rico out 10 NM-Coastal Waters OF Southwestern Puerto Rico
out 10 NM-Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Southern Puerto Rico out 10 NM-Mona
Passage Southward to 17N.
High Surf Warning until 6 AM AST Thursday for Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
Waters of Northern USVI and Culebra out 10 NM-Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
&&
SHORT TERM...RAM
LONG TERM....WS
HURRICANE UPDATE...TWHazardous weather outlook, Aug 27, 5:45 PM CDT, 21 hours 33 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 607 PM AST martes 27 de agosto de 2019 AMZ710>745-PRZ001>013-282215- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 607 PM AST martes 27 de agosto de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Esta noche y jueves... Un Aviso de Tormenta Tropical esta en efecto para toda el area local, excepto el Pasaje de Anegada donde existe una advertencia para los operadores de embarcaciones pequenas. Una Vigilancia de Huracan esta en efecto para la isla de Puerto Rico. Para informacion adicional refierase al Comunicado Local de la Tormenta Tropical Dorian. AMZ715-725-VIZ001-002-282215- San Tomas, San John y Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacente del Caribe- 559 AM AST martes 27 de agosto de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Esta noche y jueves... Un Aviso de Tormenta Tropical esta en efecto para toda el area local, excepto el Pasaje de Anegada donde existe una advertencia para los operadores de embarcaciones pequenas. Para informacion adicional refierase al Comunicado Local de la Tormenta Tropical Dorian.
In the hours before
Local storm report, Aug 28, 1:33 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
233 PM AST WED AUG 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HIGH SUST WINDS 4 S ANNA'S RETREAT 18.28N 64.89W
08/28/2019 M70.00 MPH SAINT THOMAS VI MESONET
WXFLOW STATION XBUK, IN BUCK ISLAND, ST. THOMAS REPORTED
A SUSTAINED WIND OF 70 MPH, GUSTING TO 84 MPH.
1225 PM HIGH SUST WINDS 4 W ANNA'S RETREAT 18.35N 64.95W
08/28/2019 E0.00 MPH SAINT THOMAS VI MESONET
WXFLOW STATION XBUK IN BUCK ISLAND, ST. THOMAS REPORTED A
SUSTAINED WIND OF 75 MPH,GUST TO 84 MPH.
0123 PM HIGH SUST WINDS 4 W ANNA'S RETREAT 18.35N 64.95W
08/28/2019 E53.00 MPH SAINT THOMAS VI ASOS
ST. THOMAS ASOS REPORTED A SUSTAINED WIND OF 53 MPH, GUST
TO 75 MPH.
0125 PM HIGH SUST WINDS 4 W ANNA'S RETREAT 18.35N 64.95W
08/28/2019 E81.00 MPH SAINT THOMAS VI MESONET
WXFLOW XBUK STATION REPORTED SUSTAINED WINDS OF 81 MPH,
GUSTING TO 100 MPH.
0125 PM HIGH SUST WINDS CULEBRA 18.31N 65.31W
08/28/2019 E49.00 MPH CULEBRA PR MESONET
WXFLOW XCUL IN ISLA CULEBRITA, CULEBRA REPORTED A
SUSTAINED WIND OF 49 MPH, GUSTING TO 62 MPH
&&
ERGLocal storm report, Aug 28, 1:53 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
253 PM AST WED AUG 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM DEBRIS FLOW CAYEY 18.12N 66.16W
08/28/2019 CAYEY PR 911 CALL CENTER
A REPORT RECEIVED BY 9-1-1 INDICATED A ROCKSLIDE, LOCATED
AT ROAD PANORAMICA, KM 61.7. THIS IS IN CAYEY TOWARD
AIBONITO.
&&
ERGLocal storm report, Aug 28, 2:06 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
306 PM AST WED AUG 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HURRICANE 4 W ANNA'S RETREAT 18.35N 64.95W
08/28/2019 SAINT THOMAS VI MESONET
WXFLOW XBUK STATION IN BUCK ISLAND, ST. THOMAS REPORTED
SUSTAINED WINDS OF 82 MPH, GUSTING TO 111 MPH
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:54 PM CDT | Coastal Flood Warning | JSJ | 22 hr | |
| Aug 27, 8:54 PM CDT | High Surf Warning | JSJ | 22 hr | |
| Aug 28, 7:05 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 28, 9:30 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 28, 10:11 AM CDT | Hurricane Warning | JSJ | 15 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.